Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 22, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 8, 2019, 9:05 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2019, 9:05 PM MDT (03:05 UTC)
- Expired
- Aug 9, 2019, 3:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 12:00 AM MDT | HEAVY RAIN 5.15 | 6 Ese Big Springs, NE | STORM TOTAL RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087
WGUS53 KLBF 090305
FFWLBF
NEC101-135-090900-
/O.NEW.KLBF.FF.W.0022.190809T0305Z-190809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
905 PM MDT Thu Aug 8 2019
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Northwestern Perkins County in southwestern Nebraska...
Southwestern Keith County in southwestern Nebraska...
* Until 300 AM MDT.
* At 904 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to five inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Megeath and Wild Horse Spring.
This includes the following highways...
Highway 61 between mile markers 72 and 74.
Interstate 80 in Nebraska between mile markers 108 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4110 10201 4092 10168 4086 10181 4105 10206
4107 10206
$$
Jacobs2 follow-up statements
607
WGUS73 KLBF 090538
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
1138 PM MDT Thu Aug 8 2019
NEC101-135-090900-
/O.CON.KLBF.FF.W.0022.000000T0000Z-190809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perkins NE-Keith NE-
1138 PM MDT Thu Aug 8 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM MDT FOR
NORTHWESTERN PERKINS AND SOUTHWESTERN KEITH COUNTIES...
At 1137 PM MDT, Doppler radar indicated 4 to 6 inches of rain has
fallen in the warned area. Flash flooding still remains a threat
across far southwestern Keith and northwestern Perkins county.
Some locations that will experience flooding include...
Megeath and Wild Horse Spring.
This includes the following highways...
Highway 61 between mile markers 72 and 74.
Interstate 80 in Nebraska between mile markers 108 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4110 10201 4092 10168 4086 10181 4105 10206
4107 10206
$$
Buttler723
WGUS73 KLBF 090856
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
256 AM MDT Fri Aug 9 2019
NEC101-135-090905-
/O.EXP.KLBF.FF.W.0022.000000T0000Z-190809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perkins NE-Keith NE-
256 AM MDT Fri Aug 9 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN PERKINS AND SOUTHWESTERN
KEITH COUNTIES WILL EXPIRE AT 300 AM MDT...
The threat for flash flooding has ended in the warning area. Please
continue to heed any remaining road closures.
LAT...LON 4110 10201 4092 10168 4086 10181 4105 10206
4107 10206
$$
ButtlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 5:23 PM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 8, 5:23 PM MDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 623 PM CDT Thu Aug 8 2019 .SHORT TERM...(This evening through Friday night) Issued at 153 PM CDT Thu Aug 8 2019 Thunderstorm chances tonight are a blend of the RAP, HRRR, HREF, NAMdng and model consensus shifted north about 50 miles. This places a 50 percent chance of thunderstorms across the Sandhills which lines up with radar and satellite trends showing a disturbance aimed at that region. Sfc analysis shows a weak frontal boundary from roughly KCDR-KTIF-KBBW for sfc focus. The deep layer shear is quite strong with winds of 40-50kts in the 400-300mb level and high values of SBCAPE around 4000 J/KG should support a few briefly severe storms capable of large hail and wind damage. Winds at 500mb are weak at just 20 kts. Precipitable water increases to around 1.50 inches supporting a locally heavy rainfall threat. The models are fairly quiet Friday afternoon with just an isolated strong storm or two forming on the Cheyenne divide in Nebraska. The models show this activity dropping due-south into Colorado. Just an isolated POP is in place across parts of wrn and ncntl Nebraska. The the area of concern for storm development might be northwest Nebraska and swrn SD where the NAM and HREF show a dryline bulge developing late in the afternoon. .LONG TERM...(Saturday through Thursday) Issued at 153 PM CDT Thu Aug 8 2019 The SREF and GFS ensemble output continue to show a subtropical disturbance crossing Nebraska Saturday night. The deterministic models such as the NAM, GFS, GEM and ECM show the same but the precip location varies from nrn KS to Nebraska. Precipitable water will be very high for this event approaching 2.00 inches across wrn Nebraska which would certainly support heavy rainfall depending on the track of the upper level support. The forecast is for a 40-50 percent rain chance and later forecasts may include the mention of locally heavy rainfall. The flow aloft orients more southwest to northeast Saturday and beyond as the subtropical ridge across NM-TX migrates east toward LA- AR. At the same time, an upper level low moves into the Pacific Northwest. The models show the deep subtropical moisture being shunted south and east of Nebraska Monday or Tuesday and this should draw drier and cooler air south from Canada. The model consensus is in good agreement showing dew points falling into the 50s to around 60 Tuesday. One or more significant rain events is possible Sunday and Monday before the atmosphere dries out. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 623 PM CDT Thu Aug 8 2019 Scattered thunderstorms with significant reductions in visibility continue early the evening across portions of west central Nebraska. The activity is shown to be largely diurnally driven, so most of the activity should be over by 06z tonight. That being said, the latest HRRR is developing a complex across northwest Nebraska and carries it through KVTN after sunrise. Not sure about this, but with the numerous outflow boundaries across the Sandhills it cannot be discounted. We will monitor and update if needed. Otherwise, expect a increase in wind speeds after 13z at KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Jacobs
Hazardous weather outlook, Aug 8, 2:17 PM MDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 317 PM CDT Thu Aug 8 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-092030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 317 PM CDT Thu Aug 8 2019 /217 PM MDT Thu Aug 8 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will continue to affect parts of western and north central Nebraska through tonight. A few of the storms will be capable of producing strong winds and large hail, primarily south of Highway 2. Torrential rainfall may also lead to localized flooding. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Near daily thunderstorm chances exist into the middle of next week. A marginal risk of severe weather is in place for Friday evening for hail, wind, and torrential rainfall. Refer to later forecasts regarding severe potential beyond Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight, mainly for areas south of Highway 2. Reports of hail, wind, and flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
In the hours before
Local storm report, Aug 8, 4:33 PM MDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
533 PM CDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HEAVY RAIN NORTH PLATTE 41.13N 100.77W
08/08/2019 M3.10 INCH LINCOLN NE TRAINED SPOTTER
CURB TO CURB FLOODING ON FRONT STREET
&&
CCOLESpecial weather statement, Aug 8, 4:45 PM MDT, 4 hours 20 minutes before
Special Weather Statement National Weather Service North Platte NE 445 PM MDT Thu Aug 8 2019 NEZ004-022-023-082330- Sheridan NE-Grant NE-Garden NE- 445 PM MDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...NORTHEASTERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 530 PM MDT... At 445 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Ellsworth, or 36 miles east of Alliance. This storm was nearly stationary. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dominick Lake, Swede Lake, Bingham, Kincaid Lake and Wild Horse Flats. This includes Highway 2 between mile markers 121 and 134. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4193 10231 4209 10222 4195 10174 4177 10182 TIME...MOT...LOC 2245Z 274DEG 3KT 4200 10217 Snively
Special weather statement, Aug 8, 4:57 PM MDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
557 PM CDT Thu Aug 8 2019
NEZ071-082345-
Frontier NE-
557 PM CDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRONTIER COUNTY UNTIL 645
PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stockville, or near Curtis, moving southeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Curtis, Stockville, Medicine Creek Reservoir State Recreation Area,
Orafino, Freedom and Dancing Leaf Earth Lodge.
LAT...LON 4039 10056 4063 10061 4069 10032 4040 10009
4038 10009 4038 10010
TIME...MOT...LOC 2257Z 323DEG 19KT 4057 10046
SnivelySpecial weather statement, Aug 8, 5:18 PM MDT, 3 hours 47 minutes before
Special Weather Statement National Weather Service North Platte NE 618 PM CDT Thu Aug 8 2019 NEZ028-029-090000- Wheeler NE-Garfield NE- 618 PM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARFIELD AND SOUTHWESTERN WHEELER COUNTIES UNTIL 700 PM CDT... At 618 PM CDT, Doppler radar was tracking strong thunderstorms extending from near Calamus Reservoir State Recreation Area to near Ericson. These storms were nearly stationary. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Burwell, Bartlett, Ericson, Virginia Smith Dam, Pibel Lake State Recreation Area, Deverre and Homestead Knolls Campground. This includes Highway 281 between mile markers 132 and 141. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4174 9921 4193 9922 4188 9843 4174 9844 TIME...MOT...LOC 2318Z 233DEG 1KT 4186 9916 4177 9861 Snively
Special weather statement, Aug 8, 5:30 PM MDT, 3 hours 35 minutes before
Special Weather Statement National Weather Service North Platte NE 630 PM CDT Thu Aug 8 2019 NEZ005-008-009-025>027-094-090015- Brown NE-Loup NE-Eastern Cherry NE-Rock NE-Western Cherry NE- Thomas NE-Blaine NE- 630 PM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...SOUTHWESTERN ROCK...NORTHWESTERN LOUP...SOUTHERN BROWN...NORTHERN BLAINE AND NORTHEASTERN THOMAS COUNTIES UNTIL 715 PM CDT/615 PM MDT/... At 629 PM CDT/529 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles south of Medicine Lake to 12 miles west of Rose. Movement was east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Brewster, Purdum, Brownlee, Elsmere, Fox Bayou, Highway 97 crossing the North Loup River, Speckel Meir Lake, Almeria Meadow State Wildlife Management Area, Hawley Flats, Willow Lake State Wildlife Management Area, Highway 83 crossing the North Loup River, Marsh Flat, Round Lake, Koshopah, Giant Hill, and Sevenmile Hill. This includes the following highways... Highway 183 between mile markers 148 and 153. Highway 61 between mile markers 186 and 193. Highway 97 between mile markers 79 and 99. Highway 83 between mile markers 157 and 176. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4237 10175 4189 9966 4215 9945 4261 10166 TIME...MOT...LOC 2329Z 292DEG 12KT 4251 10148 4212 9976 Snively
Special weather statement, Aug 8, 6:13 PM MDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service North Platte NE
713 PM CDT Thu Aug 8 2019
NEZ010-028-029-090100-
Wheeler NE-Holt NE-Garfield NE-
713 PM CDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR GARFIELD...SOUTHEASTERN HOLT AND
WHEELER COUNTIES UNTIL 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Amelia, or 22 miles northeast of Burwell, moving east
at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bartlett, Ericson,Cumminsville, Four Corners, Pibel Lake State
Recreation Area, Buffalo Flats, Goose Lake State Wildlife Management
Area and Gables.
This includes Highway 281 between mile markers 132 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4174 9903 4218 9910 4219 9831 4193 9829
4174 9830
TIME...MOT...LOC 0012Z 267DEG 27KT 4207 9891
JacobsThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:13 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 47 min |
| Aug 8, 8:12 PM MDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.